News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Stools and gas


 Dman82 - Wed Mar 09, 2005 12:02 pm

Pardon me if this post is a little uncouth :oops:. As of about 3 weeks ago, I have had a slight increase in my bowel activity, with more frequent stools as well as gas. The stools themselves are generally more loose and messy than before. This in and of itself is not a problem. The problem is that when this began, the smell of said stools and gas changed very distinctly, and hasn't changed since. It is quite the excessively foul stench that I cannot really describe well, and it is such that the smell almost literally stains my pants when I pass gas. I haven't had any major changes in my diet - no increases or decreases in my fiber intake. I really don't know what could be causing this, as it is a lone symptom (I don't have any discomfort or sick feelings). I would really like for my gas and stools to return to "normal", or how they used to be. It really annoys me to have to throw my pants in the hamper simply because I passed gas the night before (yes, it is sometimes that bad). Please help!

-Douglas Rapp
 kalucy - Thu Mar 10, 2005 12:48 am

Did you know that many common over the counter products prepared to treat GAS(such as Pepcid) can also cause bouts of diarrhea especially if these preps contain magnesium OR they can turn your stool orange if they contain aluminum hydroxide etc. Sometimes people abuse these products in attempt to treat their sypmptoms. If abused however, these preps can cause more problems. It's best not to be a pill popper. Eating less and eating a proper diet is more beneficial. The simple truth yet it's so hard to jump on the healthy eating band wagon with fast food at every corner. We are killing ourselves with kindness in these cases. A battle I have personally made progress on and am finally feeling more in control. FYI KH
 Dman82 - Mon Mar 14, 2005 11:53 pm

Turns out my problem has disappeared after I stopped using a certain bar of soap. I guess washing myself in the shower some soap would get to where my body could have some sort of reaction. Granted, I do agree with kalucy, in that we all need to take care of ourselves and control our diets so as to allow the proper function of our bodies, something I am trying to do as much as possible on a college student's budget. Anyway, I guess my problem is solved!

-Douglas
 kalucy - Tue Mar 15, 2005 12:53 pm

Hi Doug, Are you cursing up a storm in the shower and therefore having to wash your mouth out with soap? If that's the case, perhaps it did contribute to the problem you had:). I can't imagine using soap to wash with would cause such problems though. It might cause a skin reaction as soap has been known to do but it won't affect your bowels. I would keep an eye on things if I were you. Gallbladder troubles can sometimes cause a foul stool smell etc. You may have had an intestinal virus that manifested itself in the symptoms you mentioned. I'm glad you are better.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here